In the first week in which Dutch healthcare professionals were vaccinated against the coronavirus, a total of about 100 reports of side effects of the Biontech/PFIZER vaccine were reported. In two cases, people experienced a serious allergic reaction after administration of the vaccine, report side effects centre Lareb and the College for Evaluation of Medicines (CBG). Both patients are “treated and recovered quickly and adequately.”
The fact that vaccination in rare cases can provoke allergic reactions was already known from the clinical trial. “With the right medical treatment at your fingertips and under the right supervision, the reaction can be treated well,” says the CBG. The remaining reports included milder side effects such as injection site reaction, fatigue, muscle pain and headache. Those possible side effects were also not surprising.
Manufacturer Pfizer recommends keeping an eye on people after the prick for another 15 minutes, so that allergic reactions can be treated immediately if they occur.
coronavaccin of the Netherlands was given last Wednesday in Veghel. Then more locations followed. In acute care, around 38,500 employees have been vaccinated so far. It is not exactly clear how many staff in nursing homes and institutions for people with disabilities have since been vaccinated.
The reports that Lareb registers on behalf of the CBG are collected together with reports from other EU countries in the European Medicines Agency (EMA) update database. In addition, the manufacturer must submit a monthly safety report to the EEA.
Belgium is investigating whether coronavaccin contributed to dead elderly
Belgium is now investigating whether the vaccination with the Pfizer vaccine of an 82-year-old with health problems contributed to his death. An autopsy will be performed.
The elderly died Wednesday, reports the Belgian Federal Medicines Agency FAMHP. He or she was vaccinated five days earlier. The FAMHP is silent on further details for privacy.
“ This case will be further investigated to see if there is a causal link between vaccination and death,” explains the FAMHP. Thats “essential.” Experts of the service “currently collect all relevant data.”
The inhabitants of elderly institutions who are now vaccinated are often vulnerable and often have other health problems, recalls the FAMHP. That was true for the deceased, too.